Thunderstorm Wind, Menard
- When
- May 22, 11:37 AM CST to 11:40 AM CST
- Where
- Menard County, 3 mi E of Petersburg
- Measured
- 51 kt (59 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.017, -89.800
Several trees and tree limbs were blown down.
8 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 22, 9:25 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1025 AM CDT TUE MAY 22 2001 IR SATELLITE SHOWS MAIN UPPER LOW CENTERED NEAR DLH. IMAGERY LOOP SUGGESTS MINOR VORT LOBE STRECTHING NE TO SW ACROS THE WESTERN 1/3 OF IA...ROTATING TO THE ESE. DVN SOUNDING THIS MORNING SHOWS GOOD INSTABILITY WITH CURRENT COLD AIR ALOFT...54 TOTAL TOTALS. ALSO MORE COLD AIR MOVING INTO THE AREA. EXPECT DAYTIME HEATING TO TRIGGER DEVELOPMENT OF SCATTERED SHOWERS ACROSS ALL OF CENTRAL ILLINOIS TODAY. WITH THE SIGNIFICANT INSTABILITY...THERE IS A CHANCE OF THUNDERSHOWERS ALSO. PRECIPITATION AMOUNTS WILL BE LIGHT THOUGH WITH PRECIPITATION MOVING FAST DUE TO GOOD WINDS ALOFT. WILL ISSUE UPDATE OF ZONES...AS WILL HAVE TO INCREASE AFTERNOON HIGHS SLIGHTLY DUE TO THE MORNING SUNSHINE. WILL KEEP THUNDERSHOWER CHANCES. GOETSCH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231000- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE MAY 22 2001 SCATTERED SHOWERS AND POSSIBLY A THUNDERSHOWER WILL DEVELOP OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING...AS A STRONG UPPER LOW SPINS OVER THE WESTERN GREAT LAKES. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED OVER THE REGION THROUGH TONIGHT. GOETSCH
The Lincoln radar (KILX), 42 km away, was scanning. The volume nearest the first event began at 17:32 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees and tree limbs were blown down.
Several trees, tree limbs and power lines were blown down in Springfield and Williamsville.
Several large trees were blown down in town.
A large tree was blown down onto a house in Taylorville, causing minor damage.
Several large tree limbs and power lines were blown down in town.
Several shingles were blown off the roof of a local restaurant.
Large tree blown down, with no structural damage reported.
A couple of trees, tree limbs and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248824, 5248825, 5248826, 5248827, 5248828, 5248829, 5248830, 5248831, 5248832.